MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed there is no similar thrombosis complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure, but definitely related to the av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the axillary vein in the av fistula of the left upper arm.Approximately 1 month after the index procedure, the patient reportedly had a thrombosis in the target lesion.A thrombectomy and thrombolysis were performed and the hcp deemed it unsuccessful.The hcp abandoned the access site and created a new av fistula with a graft.The investigator assessed that the event was not related to the study device or procedure, but definitely related to the av access circuit.The sample was discarded by the user facility and is not available for evaluation.No subsequent adverse patient effects have been reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product classification code has been changed from "prc" to "onu." pma/510k: the pma/510(k)# has been changed from "p170003" to "p130024." the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed there is no similar thrombosis complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure, but definitely related to the av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7246759
Report Number3006513822-2018-00021
Device Sequence Number172781
Product Code ONU
UDI-Device Identifier00801741135453
UDI-Public(01)00801741135453
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number9004
Device Catalogue Number9090475800040
Device Lot NumberGFBN2471
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight64